MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11316
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer returned the complaint device reported in medwatch 1820334-2018-03899 as well as an unopened device from the same lot.During preliminary testing of the unopened device, the hub separated.This device never made patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The complainant returned one used and one unused device to cook for investigation.While examining the returned unopened device, the dilator hub was still attached.The hub was then able to be pulled off from the flares of the dilators with moderate force.No damage to the flares was noted.Dimensions relevant to the reported failure mode were analyzed and confirmed that the device was manufactured within specifications.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number which represented the used device referenced along with the unused device in this investigation.Further, the product labeling was reviewed related to the reported failure mode.According to the product instructions for use (ifu) provided with the device: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ moreover, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a random device malfunction contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8435906
Report Number1820334-2019-00628
Device Sequence Number2052056
Product Code DYB
UDI-Device Identifier00827002113169
UDI-Public(01)00827002113169(17)210702(10)8992788
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberG11316
Device Catalogue NumberRCFW-16.0P-38-75-RB-MTS
Device Lot Number8992788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1